MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician used a hawkone directional atherectomy device with a non-medtronic 7fr sheath and 7.0 spider fx embolic protection device for the treatment of a 250mm slightly calcified plaque lesion in the left sfa of diameter 6mm.Lesion exhibited cto (chronic total occlusion-100%).Ifu followed and device prepped without issue.Vessel was not pre-dilated.It was reported that during the procedure, the device would not pack and thumb switch would not advance.This occurred after the 3rd pass of the 4th run.The device had been cleaned successfully on the 3 previous runs.The thumb switch could be turned off but it was difficult.The cutter could not be packed.No deformity in the cutter was observed.Another device was opened to complete the procedure.The vessel was post-dilated.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the hawkone device was returned with the cutter attached to it.The device was inspected and observed the torque shaft was bent approximately 90 degrees beneath the strain relief.The distal assembly laser drilled tip body was crushed/flattened approximately 4.5cm distal the cutter window.The hawkone was received with the cutter approximately 1cm distal the cutter window.The cutter driver was activated and the thumb-switch retracted.The cutter was able to retract back into the cutter window as expected.The thumb-switch was advanced and the cutter was able to move forward approximately 2.5cm from the cutter window.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6822341
Report Number2183870-2017-00360
Device Sequence Number18846993
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Catalogue NumberH1-LX
Device Lot NumberA158813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR